MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS40017
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Rupture (2208)
Date of Event 09/13/2023
Type of Reportable Event Death
Event or Problem Description
Just after deploying the subject flow diverter stent the ica (internal carotid artery) ruptured at the very distal aspect of the stent or immediately distal to subject stent.Extravasation was noted on dsa (digital subtraction angiography).Anesthesia noted an immediate spike in blood pressure just after deployment, a following dsa run showed extravasation.Balloon assisted coiling was used to stop blood flow via ica sacrifice.Patient was put on intraprocedural evd (external ventricular drain).Approximately 2 hours of balloon assisted coiling to sacrifice the ica.Patient expired in the icu (intensive care unit) later that day.
 
Additional Manufacturer Narrative
H3 other text : the subject device is implanted inside the patient's vasculature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.Other devices used in the procedure in conjunction with the subject device(s): were long sheath, intermediate catheter, deployment microcatheter and a wire.There were no allegations against these devices.The medical procedure the subject device was used for was paraopthalmic intradural aneurysm and the anatomical location of the treatment site was the paraopthalmic/supraclinoid ica (internal carotid artery).The procedure was not completed successfully.The incident was after deployment.Just after deploying surpass the ica ruptured at the very distal aspect of the stent or immediately distal to stent.This issue was noticed during use of the device on the patient.Anaesthesia noted an immediate spike in blood pressure just after deployment, a following dsa run showed extravasation.The procedure was completed with balloon assisted coiling to stop blood flow via ica sacrifice.There was a surgical delay due to this reported event of approximately 2 hours of balloon assisted coiling to sacrifice the ica.A medical intervention was performed due to this event (ica vessel sacrifice via coils and intraprocedural evd - external ventricular drain).The patient expired in the icu (intensive care unit) later that day.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.An assignable cause of anticipated procedural complication will be assigned to the reported event as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.

Brand Name
SURPASS EVOLVE 4.0MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17887078
Report Number3008881809-2023-00496
Device Sequence Number12506523
Product Code OUT
UDI-Device Identifier07613327386530
UDI-Public07613327386530
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Catalogue NumberFDS40017
Device Lot Number23897398
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITY PLUS CATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); VECTA 46 CATHETER (STRYKER); XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Death; Required Intervention; Other;
Patient Age49 YR
Patient SexFemale